MAUDE Adverse Event Report: GYRUS ACMI, INC SHOCKPULSE PROBE SINGLE USE, 3.76MM 3/BX; LITHOTRIPTOR, ULTRASONIC

GYRUS ACMI, INC SHOCKPULSE PROBE SINGLE USE, 3.76MM 3/BX; LITHOTRIPTOR, ULTRASONIC
Model Number SPL-PDBX376
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer provided photographs of the micro holes in the packing.The sterile pouch was breached with two small punctured holes.The physical device was been returned to olympus but has not been evaluated.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus, there were three small holes in the packaging of the shockpulse probe single use, 3.76mm 3/bx.This was observed prior to a therapeutic percutaneous nephrolithotomy (lithotripsy of a kidney stone).The procedure was completed using a similar device.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This supplemental report is submitted to provide the results of the device evaluation, legal manufacturer¿s investigation, the device history record (dhr) review and information provided by the customer.One pouch was returned to olympus for evaluation and the customer¿s allegation was confirmed.Three (3) holes were found on the pouch.Upon examination of the holes, the diameter of the holes resembled the diameter of a staple leg.The two inner holes were about 0.542 inches apart and the standard staples which were used for comparison were about 0.506 inches in width.The third hole was found outside of the sterile inner packaging and was near the seal that olympus makes.The review of the dhr did not find any abnormalities or anomalies identified during production.The device met all specifications upon release.The investigation determined the holes were most likely occurred after the device had already left olympus.The exact cause of the holes are unknown, however, it is likely the holes were caused by a staple.As part of the investigation, testing was conducted to determine if the holes in the pouch could have been introduced during the production/sealing process.Pouch samples were made using the same sealer that sealed the subject pouch.Prior to sealing these test samples, holes were made in the pouches in an attempt to determine if variables could impact the diameter of the holes.It was determined that different angles or methods used to remove a staple could affect the diameter of the holes.After the holes were made, the test pouches were each run through the sealer.The premade holes, regardless of size, would become fully sealed.During the inspection of the test pouches, there was no damage to the poly plastic layer of the pouch.The subject pouch, however, had damage to the poly plastic layer which would be consistent with the damage happening after the device had been sealed and left olympus.The subject and test pouches were examined under a microscope.The holes on the subject pouch were punctured through both the tyvek and poly plastic layer.The test pouches had no indication of any gaps and were completely sealed over.This is consistent with the damage occurring after the subject device left olympus.The area around the sealer was examined and it was determined that there was no equipment or tools in the area that would have caused the failure.Additionally, it was confirmed that there were no staples on the shockpulse line that would have caused the damage.Instructions for use (ifu) instructs users on the proper care and maintenance of the device: "proper care and maintenance are critical for safe and effective operation of the shockpulse-se system.We recommend careful inspection of all equipment upon receipt and prior to each use as a safeguard against possible injury to patient or operator" and "check the integrity of the packaging.Do not use the device if the packaging is open or damaged." olympus will continue to monitor the field performance of this device.
 
Event or Problem Description
The failure was identified in (b)(6) 2021 but the exact date is unknown.

Brand Name
SHOCKPULSE PROBE SINGLE USE, 3.76MM 3/BX
Common Device Name
LITHOTRIPTOR, ULTRASONIC
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough PA 01772
Manufacturer Contact
kenneth pittman
9600 louisiana avenue north
brooklyn park, MA 55445
9013785969
MDR Report Key13246388
Report Number3011050570-2022-00004
Device Sequence Number17264255
Product Code FEO
UDI-Device Identifier00855279005030
UDI-Public00855279005030
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K142428
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 03/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPL-PDBX376
Device Lot NumberKR973892
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer02/22/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown